Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Have atrial fibrillation. Starting menopause. Is low hormone level and AF related?

Hi, I have recently been diagnosed with atrial fibrillation . I am a 52 year old women experiencing the first signs of menopause . It seems to me that hormone levels and atrial fibrillation might be related. I think my episodes seem to occur when feel a bit flat as I anticipate a possible menstrual bleed . As I now often miss a regular monthly bleed I assume my hormones are changing. I have a healthy heart and am quite fit, the AF seems to kick in when hormones levels of something are low. Is this possible?
Asked On : Fri, 9 Nov 2012
Answers:  1 Views:  103
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Cardiologist 's  Response
Hi, Thanks for writing in. I am a qualified and certified cardiologist. I read your question with diligence. No meopausal hormonal levels are not related. (except to some extent other harmones like thyroid harmone and catecholacholmines may be related). When you say is healthy heart I assume you have been thoroughly examined by a doctor and an echocardiography has been done. Then you are having what is called 'Lone Atrial Fibrillation'. If your gynecologist is planning to give you any harmonal therapy please ask your cardiologist whether you need blood thinners for incidence of complications are well documented. May be you need a drug to control ventricular rate or for attempt to regain sinus rate, therefore, consult with a cardiologist is must for you. Good Luck.
Dr Anil Grover
MBBS, MD (Medicine) DM(Cardiology)
Cardiologist and Internist
Answered: Sat, 10 Nov 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor